Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
BFCalumni26

13 weeks on Tazorac 0.1 Gel, Should I quit?

So i've been on Tazorac for 13 weeks and i'm beginning to lose all hope for this medication. Should I continue to stick it out for longer? Does the medication need longer time to "work". I've seen a lot of people on here saying that when using any Retinoid, you need to wait the full 12 weeks. Well, i'm there right now and my face is full of active acne. The breakouts are more common ever since Aug started.

My dad called his dermatologist friend and he prescribed me a low dose of Prendisone and is having me switch from minocycline to doxy. I asked my dad to ask him if 12 weeks was enough for Tazorac and the response was that 12 weeks should be plenty of time. I'm just fuuuckin pissed that I wasted this whole summer thinking that this Tazorac was going to work. Talk about frustrated, some of my earlier posts actually was really positive.

Anyways, what do you think guys? Do I need more time to allow the Tazorac to "work" or am I one of those people that it didnt do anything for?

Share this post


Link to post
Share on other sites

What else are you on besides Tazorac?

I'm guessing it's something like this.

1) Oral Antibiotic (100 mg, twice a day)

2) Some sort of topical antibiotic / benzoyl peroxide cream or gel (during the day)

3) Tazorac (at night)

This might help a little.

http://www.acne.org/messageboard/Info-reti...ial-t98395.html

"in the worse case scenario you will get about 15 months of pimples in only 3 months."

how is your skin tolerating the tazorac ? how much are you using?

Share this post


Link to post
Share on other sites

Hey BFCalumni!

Sorry to hear about your lack of progress with Tazorac. If it helps, I remember reading some reviews of Taz and people mentioning that it took 6 months to a year to see full results. But I think if you haven’t seen any significant results after 3 months I would probably move onto something else. I’m going to miss seeing your posts in the Taz thread though ;) I looked to you as our expert.

Share this post


Link to post
Share on other sites

Amukaoen, for the first 12 weeks on Tazorac, I was on Minocycline 100 x 2/day and Tazorac .1 gel at night. I recently switched to Predinsone 5mg/day and Doxcyline 50 x x/day and of course Taz .1 at night. Trust me, I have read that sticky thread over and over hoping to find something that will cheer me up. I realize that worst case scenario is that i'll get 15 months of acne in the span of 3 months, however, from what i'm reading, most people are saying to wait 12 weeks. Well I have gone further than 12 weeks and now i'm mad and frustrated and feel as if I wasted those 12 weeks. I'm still using the Tazorac in hopes that I might be part of the smaller statistic of people who see results after using longer than 12 weeks.

Hey Trubeliever, I remember seeing your name in the other Taz thread. Yeah, it is a bummer that it hasnt worked for me yet but i'm still using it in hopes that it might just kick in. I just feel shafted that I invested all this time and no results. I hope it that you'll see more immediate results than I did. As for moving on to something else, I really dont have anything to move onto. The only thing left would be Accutane and my dad wont prescribe me that. Also, remembering my times on Accutane, the first few months were hell but at least the results were there. I should have just tried to get on Accutane instead of Tazorac. Now that I have gone through Tazorac, I really think that it is almost a last resort medication because it is no cake walk during the initial 12 weeks. Anyways, sorry for ranting. I'll still be on here since i'm STILL using the Taz. Keep me posted on your success.

Share this post


Link to post
Share on other sites

Another quick update: I just a prescription for DUAC to apply in the morning and use the Tazorac at night. I actually liked having nothing to do in the morning except washing my face. I'm curious as to who the DUAC will affect my day. Will it leave BP streaks? I play sports a lot and in the sun, so i'm curious how this is going to work.

Share this post


Link to post
Share on other sites

I used Tazorac for about 2 months. Only, I used it during the winter, and that stupid cream not only NEVER helped my acne, but once the dry weather of February hit, it ripped my face off. My skin started peeling off every day. It got so bad that I had to stop applying it and just wear vaseline on my face for a week.

So, I say: Abandon Tazorac. It isn't worth another day of crappy skin.

Personally, I found that mixing Retin-A and Benzoyl Peroxide was my solution (and it's worked for me for 5 years). Retin-A alone did nothing for me. Tazorac raped my face. But Retin-A plus Benzoyl Peroxide cleared me up in a week. So, if you have any on hand, you might give that a try.

Also: If Tazorac doesn't irritate your skin by itself, you might also just mix Tazorac and BP at the same time (in the evening). I don't know if it will work or not, but it's worth a shot. I know they don't usually prescribe them together, but if you can tolerate Tazorac, a light BP cream shouldn't cause too many problems. But proceed with caution. Some chemicals can mix to cause a nasty chemical burn...

I used Tazorac for about 2 months. Only, I used it during the winter, and that stupid cream not only NEVER helped my acne, but once the dry weather of February hit, it ripped my face off. My skin started peeling off every day. It got so bad that I had to stop applying it and just wear vaseline on my face for a week.

So, I say: Abandon Tazorac. It isn't worth another day of crappy skin.

Personally, I found that mixing Retin-A and Benzoyl Peroxide was my solution (and it's worked for me for 5 years). Retin-A alone did nothing for me. Tazorac raped my face. But Retin-A plus Benzoyl Peroxide cleared me up in a week. So, if you have any on hand, you might give that a try.

Also: If Tazorac doesn't irritate your skin by itself, you might also just mix Tazorac and BP at the same time (in the evening). I don't know if it will work or not, but it's worth a shot. I know they don't usually prescribe them together, but if you can tolerate Tazorac, a light BP cream shouldn't cause too many problems. But proceed with caution. Some chemicals can mix to cause a nasty chemical burn...

Share this post


Link to post
Share on other sites

Hey BFCalalumni-

Sorry I didn't see your post sooner.

How old are you? Male/female? What type of weather have you been living in since you started using Taz? What moisturizer have you been using? How do you apply it (what is your regimen-- give as many details as possible)? Where do you get breakouts? Jawline? Cheeks? Forehead? Do you have really oily skin?

And have you seen ANY improvement? Has it gotten better and then worse? Or has it stayed the same the whole time? Or was it worse and then better? Describe the last 12 months to me.

I am still using Taz 0.1 gel and have been using it for about eight months. It has drastically cleared my skin up. Give me some details about your regimen and yourself and I'll see if there is anything I can point out or suggest to help you.

Edited by crevin

Share this post


Link to post
Share on other sites

Hey Crevin,

Sorry I havent responded sooner. I've been out of town for the last week.

As for your questions, I'm male and 26 years of age and I live in southern california.

I have been using Tazorac .1 Gel for the last 15 weeks with 100 Minocycline/2 times a day. I recently added Duac in the morning and Doxycycline 50mg/twice a day. Before applying the Tazorac, I always apply cetaphil moisturizer and wait before applying the Tazorac.

The Tazorac has been giving me really oily skin. I have yet to experience any skin peeling for the Taz which is weird. My breakouts seem to happen more on both of my jawlines and a little on my forehead.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×